One of the possibilities for your wife’s symptoms is of eczema. Eczema is term for a group of medical conditions that cause the skin to become inflamed or irritated. Topical medication like mild steroids(hydrocortisone)to higher-potency steroid is frequently prescribed. If the eczema is more severe, phototherapy (a type of treatment that uses light therapy) or systemic (circulates throughout the body) medication like oral steroids may be prescribed.
I suggest you to discuss this possibility with your dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hey Dr. Kaur,
Thanks for the response. We have been to the doctors and they're not exactly sure what it is. They have only been able to recommend exfoliating cream to smooth out the skin.
I was reading up on eczema and it seems to be a form of rash or irritation, but there is no itching or swelling of the skin. Although, she was on steroids for an unrelated event and the skin actually started peeling and looking normal.
Could this possibly be something else that may have similar symptoms to eczema?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.